Kansas, 2005

Hail in Kansas, September 6, 2005

September 6, 2005 · NWS DDC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 6, 1:06 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 6, 1:06 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
206 PM CDT TUE SEP 6 2005

.DISCUSSION...

DAYS 1-2...
RUC THIS MORNING APPEARING TO HAVE A SLIGHT EDGE ON UPPER S/W
TROF ASSOC W/ LEFT ENTRANCE REGION OF 25H JET STREAK WHICH WAS
LOCATED OVER S/SW CO AT 12Z TUES. FOLLOWING THE RUC SOLUTION
YIELDS CONVECTION DEVELOPING ALONG LEE TROF AFTER 21Z...THEN MUCH
LIKE LAST NIGHT MOVING EAST AS PROGGED WAA/LLJ DEVELOPS.

ON WEDNESDAY 5H RIDGE SLIDES EAST ACROSS THE TX PANHANDLE INTO OK
AS NAM/GFS/UKMET ALL (TO VARIOUS DEGREES) MOVE ANOTHER 5H VORT
LOBE ACROSS SE CO. DESPITE WEAK FLOW ALOFT CONVECTION ONCE AGAIN
WILL BE POSSIBLE ALONG THE LEE TROF AND COLD FRONT WHICH WILL BE
NEAR OUR NRN CWA BY EVENING. SHEAR AND INSTAB APPEAR TO BE MORE
FAVORABLE TO OUR N/NW AS 925-85H WAA DEVELOPS IN THIS REGION WED
NIGHT BUT GIVEN THE UNCERTAINTY OF LOCATION OF FRONT/TROF WILL
KEEP SMALL CHC POPS IN MY NORTH LATE WED-WED NIGHT. BASED ON EXPECTED
CLOUDS AND PCPN CHANCES WILL TRIM SEVERAL DEGREES OFF GUIDANCE
FOLLOWING MORE OF A 9H NAM/85H GFS MIX DOWN TEMP SOLUTION FOR WED.
GO WARMER ON THURSDAY BASED ON MORE CLOUDS AND SMALL CHC OF PCPN.

DAYS 3-7...
EXTENDED RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MAIN
SYNOPTIC FEATURES EXPECTED.  DIGGING TROUGH OVER THE WESTERN U.S.
WILL HELP TO AMPLIFY RIDGE THAT WILL BE PASSING OVER CWA MIDWEEK AND
STALL OUT OVER THE EASTERN U.S. FOR THE DAYS 4-7 TIME FRAME.  THIS
WILL SETUP A SOUTH-SOUTHWESTERLY FLOW OVER THE CWA WITH WARM
TEMPERATURES CONTINUING.  SHOULD SEE HIGHS MAINLY IN THE LOWER 90S
AT LEAST UNTIL SATURDAY WITH SOME COOLER TEMPERATURES POSSIBLE FOR
END OF THE EXTENDED AS THE SOUTH-SOUTHWEST FLOW TAPS INTO SOME
SUBTROPICAL MOISTURE AND BRINGS BACK A CHANCE FOR RAIN TO THE AREA.
SHOULD STILL SEE HIGHS JUST A BIT ABOVE AVERAGE WITH HIGHS IN THE
MID TO UPPER 80S.  INCREASED DIGGING OF THE WESTERN U.S. TROUGH
THROUGH DAY 10 AND A SERIES OF DISTURBANCES HELPING TO BREAK DOWN
RIDGE WILL LEAD TO NEAR AVERAGE TEMPERATURES AND PRECIPITATION IN
THE 8-10 DAY PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  85  63  88 /  30  30   0   0
GCK  63  86  64  89 /  40  20  20   0
EHA  63  80  63  86 /  50  20  10   0
LBL  64  84  63  87 /  30  20   0   0
HYS  64  85  63  90 /  40  30  40   0
P28  65  88  64  89 /  20  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/28
Hazardous weather outlook, Sep 6, 4:06 AM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
506 AM CDT TUE SEP 6 2005

KSZ030-043>045-061>063-074-075-071000-
FINNEY-GRANT-HAMILTON-KEARNY-LANE-NESS-SCOTT-STANTON-TREGO-
506 AM CDT TUE SEP 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A SURFACE
TROUGH OF LOW PRESSURE THAT EXTENDS FROM SOUTHEAST COLORADO INTO
WESTERN NEBRASKA. THESE THUNDERSTORMS SHOULD MOVE INTO WESTERN
KANSAS DURING THE LATE AFTERNOON AND EVENING HOURS.  A FEW
OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND
EVENING WEST OF A LINE FROM WAKEENEY TO NESS CITY THROUGH GARDEN CITY
AND JOHNSON.

KSZ031-046-064>066-076>081-084>090-071000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FORD-GRAY-HASKELL-HODGEMAN-KIOWA-
MEADE-MORTON-PAWNEE-PRATT-RUSH-SEWARD-STAFFORD-STEVENS-
506 AM CDT TUE SEP 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

GERARD

The radar

The Goodland radar (KGLD), 111 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scott

When
September 6, 3:25 PM CST
Where
Scott County, 11 mi W of Scott City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.483, -101.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474176.